For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic "You should try it!" Go to previous topic Go to next topic Go to higher level

By lurkingforacure On 2017.09.11 23:16
I know everyone here struggles daily to cope and care for our loved ones (and everything else....), so I thought I would share something funny that happened today, and maybe it will make someone else laugh too.

I was sitting in traffic, waiting to pick up our youngest, when my husband called my cell phone (this is good, because most days he can't remember how to do this, so we're already ahead!) He informs me that my car, the car I am in, is sitting in our driveway and there are people cutting branches off our trees in preparation to sell our house, and I had better do something about it right away!

I tell him my car can't be in the driveway, because I am actually sitting in my car in traffic waiting at the school. He insists my car is in the driveway, so I gently tell him that I think he is hallucinating. He responds: "Yes, and you should try it-it's great!"

I'm so glad he was happy about this instead of the usual anxiety and stress his hallucinations/delusions cause. Hours later, I'm still amused-the very idea of recommending hallucinations!

By mylove On 2017.09.12 08:40
Okay, but only if I can request the good ones! Room full of chocolate? Cubicle turned into a ball pit? No giant spiders or two headed people, please! 😄

"May your blessings be many and your hallucinations always be pleasant!"

By LOHENGR1N On 2017.09.12 08:46
lurking, sounds like it could help explain some if not much of the spate of odd behavior and actions you have posted about lately. That sounds like he is over medicating himself. Kind of a large red flag. Which his Neurologist should be made aware of.

By lurkingforacure On 2017.09.12 11:17
Al, my husband hasn't had access to the meds in a long time-I give those to him like clockwork, and he hasn't had any med change in a long time either so I don't see how it could be overmedication....unless the PWP builds up a sensitivity to the sinemet and then what used to be the dose is now too much? I've only ever read of PWP needing more sinemet as they progressed, not less.

We're on Nuplazid also, which originally helped with the hallucinations and delusions (we still had them, but less frequently and less scary) but it seems like they are becoming more like they were. I have read about that, that Nuplazid works at first and then starts to wane, but there doesn't seem to be much you can do. Increasing the dose is not an option, I don't think.

By flowers12 On 2017.09.12 11:43
I think Al could be correct. My hubby started having more hallucinations and the nuerologist had me cut back his sinemet from 2 1/2, 3 times a day to 2 and that helped. Now though we're doing 2 every 3 1/2 hours because of the shaking and I give him only 1 at bedtime. He also is taking Aricept.

By lurkingforacure On 2017.09.12 19:56
I do know that sinemet can cause/contribute to hallucinations....but if we cut down on our dose, which our doc may suggest we try, the physical symptoms will be worse. My husband feels like he is undermedicated as it is, so that won't go over well. I remember the neuro telling us the choice without an anti-psychotic was either better physical control with hallucinations, or worse physical control but better on the hallucination side (less or no hallucinations). What a choice.

We take the new anti-psychotic Nuplazid. It doesn't act on the dopamine receptors so you don't lose motor function (at least that's the pitch).

Maybe it isn't working as well as it used to, which I've read can happen. Maybe we need to reduce the sinemet, and risk poorer motor control. I'll give the neuro a call and see what they recommend. Thanks, all:)

By mylove On 2017.09.12 21:22
Sorry for the levity, Lurking. I thought we were funning around on this one. :-/

By lurkingforacure On 2017.09.13 12:27
We were, I was, although I'm always grateful for insight into this disease:)


© 2003-2017 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you